Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 209, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 1, 2018, 4:51 PM CDT for Grenada County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 1, 2018, 5:25 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 156 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
770
WUUS54 KJAN 012151
SVRJAN
MSC043-012245-
/O.NEW.KJAN.SV.W.0209.180601T2151Z-180601T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
451 PM CDT FRI JUN 1 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Grenada County in north central Mississippi...
* Until 545 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located over Paynes, or 8
miles south of Charleston, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Holcomb around 525 PM CDT.
Leflore around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3383 8992 3368 8990 3368 9012 3367 9013
3368 9014 3381 9014 3381 8998 3382 8997
3382 8993
TIME...MOT...LOC 2150Z 015DEG 12KT 3389 9004
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
172
WWUS54 KJAN 012208
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
508 PM CDT FRI JUN 1 2018
MSC043-012245-
/O.CON.KJAN.SV.W.0209.000000T0000Z-180601T2245Z/
Grenada MS-
508 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN GRENADA COUNTY...
At 507 PM CDT, a severe thunderstorm was located near Paynes, or 10
miles south of Charleston, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Leflore and Holcomb around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3383 8992 3368 8990 3368 9012 3367 9013
3368 9014 3381 9014 3381 8998 3382 8997
3382 8993
TIME...MOT...LOC 2207Z 003DEG 8KT 3386 9003
HAIL...1.00IN
WIND...60MPH
$$
NF823
WWUS54 KJAN 012225
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
525 PM CDT FRI JUN 1 2018
MSC043-012235-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-180601T2245Z/
Grenada MS-
525 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRENADA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3383 8992 3368 8990 3368 9012 3367 9013
3368 9014 3381 9014 3381 8998 3382 8997
3382 8993
TIME...MOT...LOC 2223Z 015DEG 12KT 3380 9005
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:20 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 1, 3:20 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 320 PM CDT Fri Jun 1 2018 .DISCUSSION... Tonight and Saturday: The overall upper air pattern has a shortwave trough crossing our northeast CWA while a hot ridge sits off to our southwest. The trough has triggered some convection in northern MS today. As the cluster of storms moves east-southeast this afternoon/evening, we may see a severe storm or two clip our northeastern CWA (the Golden Triangle area). The 0-3 km shear vectors are oriented to the east over east MS today so the strongest storms will move in that direction or else expect them to be cold-pool driven and not as strong. Meanwhile, some isolated seabreeze showers have formed in our far southern counties this afternoon. Most of today's convection will die off this evening, however the latest CAMs are showing some showers lingering overnight along a leftover boundary in eastern MS. Overnight lows will sink only to the low to mid 70s tonight. With PWs above 1.5 inches, that will leave us feeling very humid and sticky. Saturday's weather will be dominated by the ridge as the trough pushes to the east. Temps will rise into the low to mid 90s and with dewpoints only mixing out to the low 70s that will leave heat indices approaching 100 to 105 in the afternoon. A limited risk for heat thus remains in the HWO. Some diurnal convection on the fringe of the exiting trough may affect eastern MS tomorrow afternoon. Those lucky enough to receive some rain tomorrow will see temps and heat indices fall accordingly then. /10/ .Saturday night through Thursday: The primary focus will be for an MCS along a cold front for Saturday night, also the dewpoint relief that will come with the front for cooler temps at night. There may be some severe storm potential for Tuesday and Wednesday with several disturbances in northwest flow. We will start with a strong mid to upper ridging over the region which will extend in from the Southern Plains. A narrow upper trough will ride on the northern periphery of the ridge which will be associated with an approaching cold front. The cold front will provide some relief to the recent heat for Saturday night into Sunday. Models continue to show that an MCS will track from the northwest across the region for Saturday night into early Sunday. All the CAM guidance seem to track it pretty well as it comes toward our northwest CWA with some good wind potential. The 0-6 km winds will average 25 to near 30 knots and upper 20s to lower 30s vertical totals. This will bring a risk of damaging winds of 60 mph and quarter sized hail. The MCS is expected to gradually weaken as it tracks across the forecast area on Saturday night. Rain chances will continue along and ahead of the front during the day on Sunday and will end by Sunday evening. The front will take an exit out of the Pine Belt area by Sunday evening. We will get some relief across the region as the muggy 70s dewpoints will be replaced by upper 50s to lower 60s by late Sunday evening area wide. Northwest flow aloft will continue through Wednesday. which will help to build an amplified Ridge/Trough pattern over the CONUS. Expect dry conditions Sunday evening through Monday evening. A series of shortwaves will cross the region in northwest flow with some model differences on intensity and timing issues. These disturbances will trigger some convection on Tuesday and Wednesday. Will have to monitor future model runs for any MCSs that may come across the region for any severe potential in northwest flow with mid to upper 20s vertical totals. Thursday looks dry as mid to upper ridging expands across the region from the west. Daily highs will be mainly in the 80s before rising to the lower 90s on Thursday. Nightly lows after a muggy Saturday night in the 70s will be in the 60s for Monday through Thursday. Lows for Friday will be in the upper 60s to lower 70s./17/ && .AVIATION... 18Z TAF discussion: Scattered showers/storms are possible this afternoon at most sites, with GTR/MEI/HBG the ones with the greatest potential. The other sites around the area will see more isolated convection. While the diurnal convection is expected to die off around sunset, some scattered showers could hold on through the overnight hours, most likely at MEI. Ceilings should remain VFR through the day with the exception of any scattered shower/storm over a site. Ceilings at JAN/HKS/HBG may drop down to MVFR category after 09Z tomorrow while patchy fog develops at GTR/MEI/HBG around the same time. Winds will be out of the southwest between 5-11 kts throughout the period. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 92 74 90 / 14 19 23 22 Meridian 72 92 73 91 / 26 44 25 27 Vicksburg 73 93 74 90 / 10 11 18 17 Hattiesburg 71 92 73 93 / 20 30 21 52 Natchez 73 92 74 90 / 10 7 11 30 Greenville 75 94 71 87 / 15 9 42 7 Greenwood 73 92 71 87 / 19 16 47 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10/17
Hazardous weather outlook, Jun 1, 2:58 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 258 PM CDT Fri Jun 1 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 258 PM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday EXCESSIVE HEAT THREAT...Limited TIMING...Saturday The combination of warm temperatures in the low to mid 90s with high humidity will lead to peak heat indices approaching 105F again Saturday. This will result in increased heat stress. Those who will be spending extended amounts of time outdoors are encouraged to stay hydrated, avoid strenuous activities, and take frequent breaks. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Severe storms capable of damaging winds up to 60 mph and hail up to the size of quarters are possible Saturday night along and north of Highway 84. Isolated severe storms are possible south of Highway 84. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. 10 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:05 PM CDT | Special Weather Statement | JAN | Coahoma | 25 min |
| Jun 1, 6:25 PM CDT | Special Weather Statement | JAN | Bolivar | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.